Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 22, NWS Melbourne, FL

March 18, 1995Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 18, 1995, 1:34 PM EST for Palm Beach County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Mar 18, 1995, 1:34 PM EST (18:34 UTC)
Expired
Mar 18, 1995, 2:30 PM EST
In force
56 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 1995-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 1995-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-562 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KPBI 181834 RRA
SVRPBI
FLC099-181930-
 
BULLETIN - EBS ACTIVATION REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
134 PM EST SAT MAR 18 1995
 
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL  230 PM EST
FOR THE FOLLOWING LOCATIONS......
 
IN SOUTH FLORIDA
 
   ...EASTERN PALM BEACH COUNTY AND THE PALM BEACH COUNTY COASTAL
WATERS...
 
AT 130 PM EST... A FUNNEL CLOUD WAS REPORTED BY A PILOT EAST OF THE
PALM BEACH INTERNATIONAL AIRPORT... AND NICKEL SIZE HAIL REPORT IN
NORTHEAST PALM BEACH COUNTY NEAR DONALD ROSS ROAD AND I95.
 
WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM WITH VERY
HEAVY RAIN OVER NORTHEASTERN PALM BEACH COUNTY MOVING TO THE NORTHEAST
AT 15 TO 20 MILES AN HOUR.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
BOATERS SHOULD SEEK SAFE HARBOR.
 
 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:56 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 18, 9:56 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
941 AM EST SAT MAR 18 1995

FEW HRS OF MRNG SUN...CAPE SWD SHUD ALLOW TMPS TO WARM ENUF FOR S/B DVLPMNT.
TRW COMPLEX OVR ERN GLF TO SPREAD ONSHORE WITH OUTFLOW BDRYS SPREADING EWD AND
INITIATING SCT CNVTN ACRS INTERIOR ZNS AFTN HRS. 12Z ETA PROGS IMPLY PVA ACRS
FA TDA AS VORT MAX ASSOCIATED WITH GLF UPR LO REACHES NW FL ARND 00Z. ALTHO LO
LVL WND FIELDS WK AND SFC TMPS SHUD ONLY RCH 70S...COLD MD LVL TMPS LKLY TO
LEAD TO FEW HAIL PRODUCING TRW. IF E CST S/B SETS UP...STG LCL CNVRGC MAY
FURTHER INCR SVR THREAT AND TRW CVRG CSTL CNTYS BY LT AFTN. PRESENCE OF 850
TROF AXIS ACRS CNTL PEN MAY FURTHER ADD TO LWR LVL CNVRGC. WITH ALL ZNS CNTLY
IN GUD CHC POP CAT...WL INCR POPS TO LKLY CSTL ZNS BREVARD SWD TO DELINIATE
GREATEST FORCING DUE TO MESOSCALE BDRYS.

@1...VOLUSIA
@2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@3...BREVARD INDIAN RIVER ST LUCIE MARTIN

SPRATT

In the hours before

Special weather statement, Mar 18, 10:45 AM EST, 2 hours 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-181730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EST SAT MAR 18 1995

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...

A UPPER LEVEL DISTURBANCE LOCATED OVER THE NORTHEASTERN GULF OF MEXICO WILL
MOVE SLOWLY EAST TODAY..REACHING NORTHWEST FLORIDA DURING THE EVENING. ABUNDANT
MOISTURE...UNSEASONABLY COLD TEMPERATURES IN THE MID ATMOSPHERE...COMBINED WITH
AFTERNOON HEATING...WILL PRODUCE AN ENVIRONMENT FAVORABLE FOR SEVERE
THUNDERSTORMS. THE GREATEST THREAT WILL BE LARGE HAIL AND DANGEROUS CLOUD TO
GROUND LIGHTNING. NICKEL TO QUARTER SIZE HAIL ALREADY OCCURRED WITH A
THUNDERSTORM NEAR SARASOTA DURING THE LATE MORNING. SOME OF THE STORMS MAY ALSO
PRODUCE PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED STRONG WIND GUSTS.

SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS INLAND AREAS AND ALONG THE
IMMEDIATE COAST SOUTH OF CAPE CANAVERAL BY EARLY AFTERNOON. AS THE STORMS MOVE
TOWARD THE EAST AND MEET THE SEA BREEZE...ADDITIONAL DEVELOPMENT WILL OCCUR
ALONG THE EAST COAST DURING MID TO LATE AFTERNOON. BOATERS ON THE INTRACOASTAL
AND COASTAL WATERS SHOULD BE PREPARED FOR STORMS MOVING OFF THE PENINSULA
DURING THE AFTERNOON AND EVENING.

SPOTTERS ARE ADVISED TO MONITOR THE LATEST CONDITIONS AND REPORT ANY
SIGNIFICANT WEATHER RELATED EVENTS TO THE NATIONAL WEATHER SERVICE IN
MELBOURNE. AMATEUR RADIO GROUPS ARE ADVISED TO ACTIVATE IF A SEVERE WEATHER
WATCH IS ISSUED FOR THEIR AREA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA
OUTLETS FOR LATER UPDATES.

SPRATT
Special weather statement, Mar 18, 11:15 AM EST, 2 hours 19 minutes before
FLZ041-044>047-053-054-058-059-064-501-181730-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EST SAT MAR 18 1995

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...

A UPPER LEVEL DISTURBANCE LOCATED OVER THE NORTHEASTERN GULF OF MEXICO WILL
MOVE SLOWLY EAST TODAY..REACHING NORTHWEST FLORIDA DURING THE EVENING. ABUNDANT
MOISTURE...UNSEASONABLY COLD TEMPERATURES IN THE MID ATMOSPHERE...COMBINED WITH
AFTERNOON HEATING...WILL PRODUCE AN ENVIRONMENT FAVORABLE FOR SEVERE
THUNDERSTORMS. THE GREATEST THREAT WILL BE LARGE HAIL AND DANGEROUS CLOUD TO
GROUND LIGHTNING. NICKEL TO QUARTER SIZE HAIL ALREADY OCCURRED WITH A
THUNDERSTORM NEAR SARASOTA DURING THE LATE MORNING. SOME OF THE STORMS MAY ALSO
PRODUCE PERIODS OF TORRENTIAL RAINFALL AND LOCALIZED STRONG WIND GUSTS.

SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS INLAND AREAS AND ALONG THE
IMMEDIATE COAST SOUTH OF CAPE CANAVERAL BY EARLY AFTERNOON. AS THE STORMS MOVE
TOWARD THE EAST AND MEET THE SEA BREEZE...ADDITIONAL DEVELOPMENT WILL OCCUR
ALONG THE EAST COAST DURING MID TO LATE AFTERNOON. BOATERS ON THE INTRACOASTAL
AND COASTAL WATERS SHOULD BE PREPARED FOR STORMS MOVING OFF THE PENINSULA
DURING THE AFTERNOON AND EVENING.

SPOTTERS ARE ADVISED TO MONITOR THE LATEST CONDITIONS AND REPORT ANY
SIGNIFICANT WEATHER RELATED EVENTS TO THE NATIONAL WEATHER SERVICE IN
MELBOURNE. AMATEUR RADIO GROUPS ARE ADVISED TO ACTIVATHE IF A SEVERE WEATHER
WATCH IS ISSUED FOR THEIR AREA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA
OUTLETS FOR LATER UPDATES.

SPRATT
Local storm report, Mar 18, 1:23 PM EST, 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
123 PM EST SAT MAR 18 1995

DATE       TIME      LOCATION/EVENT

3/18/95    115 PM    NICKEL SIZE HAIL IN INDIAN RIVER COUNTY AT INTERSECTION
                     OF I95 AND HIGHWAY 60 REPORTED BY STORM SPOTTER.
Local storm report, Mar 18, 1:24 PM EST, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
123 PM EST SAT MAR 18 1995

DATE       TIME      LOCATION/EVENT

3/18/95    115 PM    NICKEL SIZE HAIL IN INDIAN RIVER COUNTY AT INTERSECTION
 $                    OF I95 AND HIGHWAY 60 REPORTED BY STORM SPOTTER.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 12:59 PM ESTSevere Thunderstorm WarningMLBLake, Orange, Osceola61 min
Mar 18, 1:06 PM ESTSevere Thunderstorm WarningMLBIndian River69 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.